MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV 2.5 MM TRIPLE STEP FLARED PHACO NEEDLE. (DISPOSABLE)

DUTCH OPTHALMIC RESEARCH CENTER BV 2.5 MM TRIPLE STEP FLARED PHACO NEEDLE. (DISPOSABLE)
Catalog Number 8400.22F01
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre b.V.).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6).Metal parts of hand piece flushed into anterior chamber of eye, may lead to foreign body reaction, a serious harm to patient, hence concluded as reportable.There is no information provided on any intervention, however, for an event like this, additional flushing or exploration may be required.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
We learned from a nurse who called in later in the afternoon that during a phaco procedure metal particles were flushed into the anterior chamber from a patient's eye.

Brand Name
2.5 MM TRIPLE STEP FLARED PHACO NEEDLE. (DISPOSABLE)
Common Device Name
2.5 MM TRIPLE STEP FLARED PHACO NEEDLE. (DISPOSABLE)
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7677696
Report Number1222074-2018-00239
Device Sequence Number13841412
Product Code HQE
UDI-Device Identifier08717872020808
UDI-Public08717872020808
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number8400.22F01
Device Lot Number2000383710
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;